Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Feb 22, 2012, 4:13 PM EST for Citrus County, Hernando County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2012, 4:13 PM EST (21:13 UTC)
- Expired
- Feb 22, 2012, 5:00 PM EST
- In force
- 47 min
- Issued by
- NWS Tampa Bay, FL
Counties Citrus County, FL, Hernando County, FL
The radar
The Tampa radar (KTBW), 110 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520
WWUS82 KTBW 222113
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
413 PM EST WED FEB 22 2012
FLZ042-043-048-049-222200-
SUMTER-CITRUS-HERNANDO-PASCO-
413 PM EST WED FEB 22 2012
...STRONG THUNDERSTORMS WILL AFFECT CITRUS...HERNANDO...CENTRAL PASCO
AND NORTHWESTERN SUMTER COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED NEAR HOMOSASSA SPRINGS...MOVING EAST AT 30
MPH...WILL AFFECT HOMOSASSA SPRINGS...BEVERLY
HILLS...INVERNESS...AND HERNANDO BEACH UNTIL 500 PM EST.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2887 8274 2890 8270 2896 8230 2837 8230
2828 8275 2841 8272 2845 8268 2850 8269
2854 8267 2865 8269 2869 8268 2871 8273
2875 8270 2878 8272 2877 8274 2878 8276
TIME...MOT...LOC 2112Z 261DEG 43KT 2880 8245
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Feb 22, 1:34 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Feb 22, 1:34 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 134 PM EST WED FEB 22 2012 .SHORT TERM (TONIGHT - FRIDAY)...SHORT WAVE TROUGH MOVING EASTWARD ALONG THE NORTHERN GULF COAST THIS EVENING WILL CONTINUE TO PROVIDE ENOUGH LIFT FOR SHOWERS AND EVEN A FEW THUNDERSTORMS OVER THE WARM GULF LOOP CURRENT TO OUR WEST. THIS AREA OF SHOWERS MAY HOLD TOGETHER ENOUGH TO PROVIDE MEASURABLE RAIN AMOUNTS MAINLY NORTH OF TAMPA THROUGH THE EVENING HOURS. AFTER THAT...THE ENERGY MOVES INTO THE ATLANTIC FOLLOWED BY SOME DRYING ALOFT. EXPECT A MAINLY DRY DAY ON THURSDAY...BUT SEA FOG MAY BE LURKING NEAR THE COAST. DEW POINT TEMPERATURES WILL BE RISING THROUGH THE MIDDLE AND UPPER 60S...SOME 3 TO 6 DEGREES HIGHER THAN WATER TEMPERATURES. WITH SOUTHWEST WINDS OF 10 TO 15 MPH...THIS COULD LEAD TO A RATHER COOL AND FOGGY DAY NEAR THE COAST. SEA FOG IS DIFFICULT TO FORECAST AHEAD OF TIME...BUT CONDITIONS DO APPEAR FAVORABLE AT THIS TIME. FOR NOW WILL SHOW COOLER MAX TEMPERATURES AND MORE CLOUD COVER NEAR THE COAST BUT OTHERWISE ALLOW OVERNIGHT FOG TO BURN OFF DURING THE MORNING HOURS OVER LAND. STILL A GOOD SHOT OF MORE FOG THURSDAY NIGHT WITH SOUTHWEST FLOW CONTINUING. ON FRIDAY...TIMING AND STRENGTH OF THE COLD FRONT APPROACHING FROM THE NORTHWEST IS STILL IN QUESTION. THE GFS CONTINUES ON THE FASTER SIDE OF GUIDANCE WHILE THE 12Z NAM AND 00Z ECMWF KEEP THE FRONT TO OUR NORTHWEST THROUGH FRIDAY EVENING. USING A COMPROMISE BRINGS THE FRONT TO LEVY COUNTY BY SUNSET FRIDAY WITH SOME SHOWERS AHEAD OF IT DURING THE AFTERNOON. .LONG TERM (PREVIOUS DISCUSSION FRIDAY NIGHT-WEDNESDAY)... PROGRESSIVE U/L PATTERN THROUGH MONDAY...BECOMING QUASI ZONAL ACROSS THE U.S. ON TUESDAY. STRONG U/L RIDGE OVER THE WESTERN CARIBBEAN AND SOUTH FLORIDA WILL HOLD THROUGH THE PERIOD. A COLD FRONT WILL PUSH SOUTH ACROSS THE FORECAST AREA FRIDAY NIGHT WITH A SLIGHT CHANCE OF SHOWERS AND GUSTY NORTH TO NORTHEAST WINDS BEHIND THE FRONT. SURFACE HIGH WILL BUILD OVER THE SOUTHEAST U.S. SATURDAY WITH DRIER COOLER AIR ADVECTING ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA. SURFACE HIGH WILL MOVE OFF THE MID ATLANTIC COAST SUNDAY WIT RETURN FLOW QUICKLY RETURNING LOW LEVEL MOISTURE AND MODERATING TEMPERATURES. AS ZONAL FLOW DEVELOPS COMBINED WITH THE U/L RIDGE TO THE SOUTH...COLD FRONTS EARLY NEXT WEEK WILL STALL OUT ACROSS NORTH FLORIDA AS THEY BECOME PARALLEL TO THE U/L FLOW. THIS WILL KEEP WEST CENTRAL AND SOUTHWEST FLORIDA IN THE WARM SECTOR SOUTH OF THE FRONT THROUGH THE EXTENDED PERIOD WITH ABOVE NORMAL TEMPERATURES AND SLIGHT CHANCE OF SHOWERS. && .AVIATION... MOISTURE AND CLOUDS WILL BE INCREASING ACROSS THE AREA THROUGH THE TAF PERIOD. MVFR CIGS ARE EXPECTED TO DEVELOP AT THE START OF THE PERIOD AS CLOUDS MOVE IN FROM THE GULF. INCREASING SOUTHWEST WINDS OF AROUND 10 KTS THROUGH THE PERIOD WILL BRING IN LOWER CIGS TO IFR LEVELS AROUND 12Z THU AND REDUCED VSBY ACROSS INTERIOR AREAS AT KLAL. IFR TO IMPROVE TO MVFR AFTER 13-15Z THU. && .MARINE...BRIEF PERIOD OF 15 TO 20 KNOT WINDS SEEMS LIKELY OVERNIGHT FOR THE WATERS NORTH OF TARPON SPRINGS AND MAINLY BEYOND 20 MILES FROM THE COAST. WILL HEADLINE EXERCISE CAUTION THERE. OTHERWISE MOST OF THE FORECAST REMAINS THE SAME. A COLD FRONT WILL BRING INCREASING WINDS AND SEAS TO THE WATERS BEGINNING FRIDAY AND CONTINUING THROUGH MOST OF THE WEEKEND. SOME IMPROVEMENT IS EXPECTED FOR THE SECOND HALF OF SUNDAY WITH LIGHTER WINDS AND SUBSIDING SEAS BY MONDAY. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 66 79 68 80 / 30 10 10 30 FMY 64 83 66 83 / 10 10 10 20 GIF 64 83 64 83 / 30 10 10 30 SRQ 65 79 67 80 / 20 10 10 20 BKV 64 82 63 81 / 40 10 10 30 SPG 66 77 68 79 / 30 10 10 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JILLSON PREVIOUS LONG TERM...OGLESBY AVIATION...JOHNSON
Hazardous weather outlook, Feb 22, 4:43 AM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 443 AM EST WED FEB 22 2012 FLZ039-042-043-048>052-055>057-060>062-065-222145- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 443 AM EST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A WEAK FRONT LINGERS ALONG THE GULF COAST AND NORTHERN FLORIDA THROUGH TONIGHT AND BECOMES DIFFUSE BY THURSDAY. THIS PROVIDES AFTERNOON AND EVENING SHOWERS FOR NORTH AND CENTRAL LOCATIONS. THERE WILL BE A CHANCE OF SHOWERS FROM TAMPA BAY NORTH AND A SLIGHT CHANCE FROM SOUTH OF TAMPA BAY TO ENGLEWOOD. THE MAIN THREAT WILL BE REDUCED VISIBILITIES AND WET ROADWAYS IN HEAVIER SHOWERS. PATCHY FOG WILL BE LIKELY LATE TONIGHT AND RESULT IN REDUCED VISIBILITIES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SECOND AND MORE ROBUST FRONT MOVES INTO THE GULF FRIDAY AND THEN ACROSS THE AREA FRIDAY NIGHT OR EARLY SATURDAY...WITH A SLIGHT CHANCE TO A CHANCE OF SHOWERS FROM THURSDAY NIGHT THROUGH EARLY SATURDAY. IN ADDITION THE FRONT AND HIGH PRESSURE BEHIND IT WILL CREATE HAZARDOUS BOATING CONDITIONS ON COASTAL WATERS BEGINNING THURSDAY NIGHT AND CONTINUING INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
In the hours before
Special weather statement, Feb 22, 4:13 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
413 PM EST WED FEB 22 2012
FLZ042-043-048-049-222200-
SUMTER-CITRUS-HERNANDO-PASCO-
413 PM EST WED FEB 22 2012
...STRONG THUNDERSTORMS WILL AFFECT CITRUS...HERNANDO...CENTRAL PASCO
AND NORTHWESTERN SUMTER COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED NEAR HOMOSASSA SPRINGS...MOVING EAST AT 30
MPH...WILL AFFECT HOMOSASSA SPRINGS...BEVERLY
HILLS...INVERNESS...AND HERNANDO BEACH UNTIL 500 PM EST.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2887 8274 2890 8270 2896 8230 2837 8230
2828 8275 2841 8272 2845 8268 2850 8269
2854 8267 2865 8269 2869 8268 2871 8273
2875 8270 2878 8272 2877 8274 2878 8276
TIME...MOT...LOC 2112Z 261DEG 43KT 2880 8245The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:54 PM EST | Special Marine Warning | TBW | 19 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.